Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Do I have hypertension or not ?

Hi, Suddenly one morning I started having vertigo in certain positions of head(on looking up, on going down to bed, changing position in bed). Doctor said that I am suffering from Cervical Spondylosis and asked me to do some exercises and heating therapy. I did that and after 2 weeks, vertigo was gone, but still I had vertigo sensation and heavy headedness in those position for a momentary seconds. Then for next 2 month nothing improved. I again went to Physician and my BP came out to be 145/98. He gave medication(Ciplar LA 1 BD) and I underwent BLood Tests, Urine tests, Ultrasounds as my age is 24 and doctor said there should be definitely a cause for hypertension. Later it was found that I had kidney infection(protein high) and have only one kidney by birth. Later with antibiotic, infection was gone and Blood Tests/Urine tests done after antibiotic duration came out normal. My Bp was measured and it came to 126/87. Doctor said single kidney is cause of hypertension in my case and he added Telma-40 1OD in addition to Ciplar LA BD. Then for next 2 weeks, Bp was under control and even reduced to 100/60. Sometimes it went down to 55 as well. I thought doctor would reduce the medication now but he didn't. So I went to another doctor and he gave me new med Amtas-5mg and old ones were put off. Then for next 2 days Bp was around 110/70-120/80. On third day suddenly BP shot upto 155/98 and I took some med at that point. Since then with Amtas-5mg, my BP remains 120/80-140/90. 140/90 when it becomes around 24rs since the last dose. But the question that I wanted to ask was that after taking Amtas-5mg, my BP came down to 140/80 from 155/98 in just 15-20 mins. Even when it is 140/90, it came down to 123/80 in just 10-15 mins. Does it mean that Amtas-5 acts immediately on BP to reduce it or its that after taking med, I feel relaxed and loss of anxiety brings the BP down cause I feel that all the meds/tablets takes atleast half an hour to start their action. Looking forward to replies. Sometimes I even think that do I have hypertension or not?
Asked On : Sat, 10 Apr 2010
Answers:  3 Views:  1204
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  Anonymous's Response

Hi.. Any BP recording where the systolic reading is above 140mmHg and the diastolic reading above 90mmHg are in the hypertensive range.. However a single reading of BP is generally not considered as hypertension.. It is the persistence of these reading inspite of complete bed rest, hypertension is considered.. But since you have a  factor (single kidney) due to which you would be predisposed to developing hypertension and your BP is in the higher limit, antihypertensive small dose of antihypertensive medications can be used..

The time of action of antihypertensive medications depend on the medications used, the rate of absorption and other psychogenic factors such as anxiety too.. So, yes, your readings may have come down due to the combined effects of the medications and the affects of the psychogenic factors..

Answered: Fri, 16 Apr 2010
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Wellcome to HCM forum.You have answered your question yourself.BP can't be brought down in 15 mts of oral medication.Probably you feel relaxed after medicine,resulting in lowering of your BP.Make it a point that you keep your BP around 120/80 mm HG.Keep a close watch on your weight and blood sugar as you have only single kidney and that is very precious.Thanks and good luck.
Answered: Wed, 16 Nov 2011
I find this answer helpful
General & Family Physician Dr. Prahlad S. Patki's  Response
Please dont be aprehensive, your doctor has taken repeated readings and then only he must have put you on Medication. Amtas has Amlodepine and it is a long acting blood pressure lowering medicine. By 4-5 days, your B P will get stabilized.
See that you are away from salty foods like Pickles and Papad.
Best luck.
Answered: Wed, 16 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor